Alert archive / California / Small Craft Advisories in 2012
Small Craft Advisory 15, NWS San Diego, CA
NWS San Diego, CA issued this small craft advisory at Nov 10, 2012, 8:36 AM PST. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Nov 10, 2012, 8:36 AM PST (16:36 UTC)
- Expired
- Nov 11, 2012, 1:49 AM PST
- In force
- 17 hr
- Issued by
- NWS San Diego, CA
The text
As transmitted, in the capitals the NWS used until 2016.
972 WHUS76 KSGX 101636 MWWSGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 836 AM PST SAT NOV 10 2012 ...SMALL CRAFT ADVISORY FOR WIND AND HAZARDOUS SEAS THROUGH 3 AM SUNDAY... .PEAK WIND GUSTS ARE EXPECTED TO BE AROUND OR JUST SLIGHTLY ABOVE 30 KNOTS THIS AFTERNOON AND EARLY THIS EVENING. GALE FORCE WINDS ARE NOT EXPECTED. THE COMBINATION OF THE WIND WAVES AND A FRESH SHORT-PERIOD SWELL OF 7 TO 8 SECONDS WILL RESULT IN CHOPPY SEAS...WITH TOTAL COMBINED SEAS OF 7 TO 9 FEET IN THE OUTER WATERS THE REST OF TODAY. WIND AND SEAS WILL GRADUALLY LOWER OVERNIGHT. PZZ750-775-110100- /O.CAN.KSGX.GL.W.0004.000000T0000Z-121111T0200Z/ /O.NEW.KSGX.SC.Y.0015.121110T1636Z-121111T1100Z/ COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 836 AM PST SAT NOV 10 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PST SUNDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PST SUNDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS...WEST TO NORTHWEST WINDS 15 TO 25 KT WITH GUSTS TO 30 KT TODAY THROUGH EARLY THIS EVENING. WINDS WILL GRADUALLY WEAKEN TONIGHT. * SEAS...COMBINED SEAS 7 TO 9 FT...MAINLY IN THE OUTER COASTAL WATERS...AND PERIODS AROUND 7 TO 8 SECONDS THROUGH THIS EVENING. LARGE SEAS AND STEEP WAVES WILL BE HAZARDOUS TO SMALL CRAFT. SEAS WILL GRADUALLY LOWER LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND COMBINED SEAS OF 8 FEET WITH A DOMINANT PERIOD OF ONLY 8 SECONDS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MAXWELL
2 follow-up statements
389 WHUS76 KSGX 110053 MWWSGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 453 PM PST SAT NOV 10 2012 ...SMALL CRAFT ADVISORY FOR WIND AND HAZARDOUS SEAS THROUGH 3 AM SUNDAY... .PEAK WIND GUSTS TO 30 KT WILL CONTINUE THIS EVENING. THE COMBINATION OF THE WIND WAVES AND A FRESH SHORT-PERIOD SWELL OF 7 TO 8 SECONDS WILL RESULT IN ROUGH SEAS...WITH TOTAL COMBINED SEAS OF 7 TO 9 FEET IN THE OUTER WATERS THE REST OF TODAY. WIND AND SEAS WILL GRADUALLY LOWER OVERNIGHT. PZZ750-775-111100- /O.CON.KSGX.SC.Y.0015.000000T0000Z-121111T1100Z/ COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 453 PM PST SAT NOV 10 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST SUNDAY... * WINDS...WEST TO NORTHWEST WINDS 15 TO 25 KT WITH GUSTS TO 30 KT THROUGH THIS EVENING. WINDS WILL GRADUALLY WEAKEN TONIGHT. * SEAS...COMBINED SEAS 7 TO 9 FT...MAINLY IN THE OUTER COASTAL WATERS...AND PERIODS AROUND 7 TO 8 SECONDS THROUGH THIS EVENING. LARGE SEAS AND STEEP WAVES WILL BE HAZARDOUS TO SMALL CRAFT. SEAS WILL GRADUALLY LOWER LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND COMBINED SEAS OF 8 FEET WITH A DOMINANT PERIOD OF ONLY 8 SECONDS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/SANDIEGO SS
531 WHUS76 KSGX 110949 MWWSGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 149 AM PST SUN NOV 11 2012 PZZ750-775-111100- /O.CAN.KSGX.SC.Y.0015.000000T0000Z-121111T1100Z/ COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 149 AM PST SUN NOV 11 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND SEAS HAVE DIMINISHED TO BELOW MINIMUM THRESHOLDS FOR SMALL CRAFT ADVISORY. $$ HTTP://WWW.WEATHER.GOV/SANDIEGO
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this small craft advisory went out at Nov 10, 4:30 AM PST, 4 hours 6 minutes earlier.
Area forecast discussion, Nov 10, 4:30 AM PST, 4 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 430 AM PST SAT NOV 10 2012 .SYNOPSIS... A COLD UPPER LOW MOVING ACROSS CALIFORNIA TODAY WILL BRING COOL WEATHER...A FEW SHOWERS...AND STRONG WINDS ACROSS THE MOUNTAINS AND DESERTS. BUILDING HIGH PRESSURE WILL BRING WARMER WEATHER SUNDAY AND MONDAY ALONG WITH GUSTY OFFSHORE WINDS IN THE MOUNTAIN PASSES AND FOOTHILLS. A TROUGH OF LOW PRESSURE WILL DEEPEN ALONG THE COAST WEDNESDAY...AND BRING A CHANCE FOR PRECIPITATION THURSDAY AND FRIDAY. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... A STRONG...COLD UPPER LEVEL TROUGH WILL MOVE ACROSS CALIFORNIA THIS MORNING BRINGING COLDER WEATHER...GUSTY WINDS AND SCATTERED SHOWERS. EMBEDDED SHORTWAVES IN THE FAST NORTHWEST FLOW ROTATING AROUND THE BASE OF THE TROUGH WILL BRING SCATTERED SHOWERS TO A FEW AREAS. RADAR SHOWS SHOWERS EXTEND UPSTREAM ALL THE WAY TO PT CONCEPTION EARLY THIS MORNING...MOVING RAPIDLY SOUTHEAST AT 35 MPH. TRAJECTORIES FAVOR SAN DIEGO COUNTY GETTING THE LIONS SHARE OF THE PRECIP TODAY. WHILE ISOLATED SHOWERS ARE POSSIBLE OVER ORANGE...SAN BERNARDINO AND RIVERSIDE COUNTIES...MOST OF THE ACCUMULATING PRECIP WILL BYPASS THESE AREAS. AS A RESULT...THE WINTER WEATHER ADVISORY HAS BEEN CANCELLED FOR THE SAN BERNARDINO AND RIVERSIDE COUNTY MOUNTAINS. THE ADVISORY REMAINS IN EFFECT FOR SAN DIEGO COUNTY MOUNTAINS FOR AN INCH OR TWO OF SNOW AND THE POTENTIAL FOR ICY ROADS ABOVE 4500 FEET WHERE THE TEMPERATURES ARE NEAR OR BELOW FREEZING. A POWERFUL 105 KT 300 MB JET STREAM IS CONTRIBUTING TO STRONG WINDS IN THE MOUNTAINS AND DESERTS. SUSTAINED WINDS FROM 20 TO 30 MPH ARE LIKELY IN THE MOUNTAINS AND DESERTS TODAY WITH GUSTS TO 50 MPH. A WIND ADVISORY IS IN EFFECT FOR THESE AREAS. WIND GUSTS SO FAR THIS MORNING RANGE FROM 35 TO 45 MPH. GUSTY WINDS WILL ALSO DISRUPT BOATING OVER THE COASTAL WATERS TODAY WHERE STRONG WINDS MAY BRIEFLY GUST ABOVE GALE FORCE. SAN CLEMENTE ISLAND HAD A WIND GUST TO 33 MPH AT MIDNIGHT. NORTHERLY WINDS IN THE WAKE OF THE UPPER TROUGH TONIGHT WILL DRAW A VERY COLD AIRMASS INTO THE HIGH DESERTS AND THE SAN BERNARDINO MOUNTAINS. TONIGHT WILL BE THE COLDEST NIGHT SINCE LAST WINTER. A FREEZE WATCH IS IN EFFECT FOR THE HIGH DESERTS WHERE TEMPS WILL FALL INTO THE MID TO UPPER 20S. IN THE SAN BERNARDINO MOUNTAINS THE TEMPS WILL FALL INTO THE TEENS AT THE HIGHER ELEVATIONS. MT SAN JACINTO IN RIVERSIDE COUNTY WILL ALSO FALL INTO THE TEENS. THE TROUGH BEGINS TO MOVE EAST OF THE REGION TONIGHT AND SUNDAY WITH HIGH PRESSURE BUILDING ALOFT AND AT THE SURFACE. THERE WILL BE A RAPID TRANSITION IN WIND DIRECTION FROM THE NORTHWEST TO THE NORTHEAST TONIGHT THROUGH SUNDAY MORNING. THE STRONGEST MIDLEVEL NORTHEAST WINDS AND OFFSHORE SURFACE PRESSURE GRADIENTS PEAK SUNDAY NIGHT THROUGH MONDAY MORNING WHEN STRONGEST OFFSHORE WINDS WILL BLOW THROUGH THE MOUNTAIN PASSES. A WIND ADVISORY MAY BE NEEDED THEN. MONDAY AND TUESDAY WILL BE WARMER DAYS UNDER A RIDGING ALOFT. THE OFFSHORE FLOW CONTINUES INTO MONDAY NIGHT AND TUESDAY BUT WILL NOT BE AS STRONG. DOWNSLOPE FLOW AND RISING HEIGHTS WILL PUSH TEMPERATURES INTO THE 70S IN THE COASTAL BASIN AND INTO THE 80S IN INLAND ORANGE COUNTY...THE INLAND EMPIRE...AND THE LOWER DESERTS. LONG RANGE OUTLOOK WEDNESDAY THROUGH FRIDAY...PROGS SHOW THE RIDGE BREAKING DOWN WEDNESDAY WITH WEAK TROUGHING THURSDAY AND FRIDAY FOR COOLER WEATHER AND POSSIBLE SHOWERS. THIS TROUGH DOES NOT LOOK NEARLY AS COLD AS THE CURRENT SYSTEM. && .AVIATION... 101000Z...ISOLATED-SCATTERED SHOWERS WILL CONTINUE OVER/W OF THE MOUNTAINS THROUGH THIS MORNING. EXPECT CIGS MOSTLY ABV 3000 FT MSL AND P6SM VSBY THROUGH TONIGHT...WITH LOCAL CIGS AROUND 2000 FT MSL AND 3-5SM VSBY DURING RAIN SHOWERS. COASTAL SLOPES OF THE MTNS WILL BE OBSCURED AT TIMES IN CLOUDS AND FOG. GUSTY WEST WINDS WILL CONTINUE IN THE MTNS AND DESERTS THROUGH THIS EVENING. GUSTS ALONG THE RIDGETOPS AND DESERT SLOPES WILL BE AROUND 30-40 KT. STRONG UP AND DOWNDRAFTS AND LLWS ARE POSSIBLE OVER MTN RIDGES AND THE DESERT FOOTHILLS...INCLUDING AT KPSP. && .MARINE... WEST-NORTHWEST WINDS 15 TO 25 KT WITH GUSTS TO 30 KT EARLY THIS MORNING WILL INCREASE TO 35 KT AND CONTINUE THROUGH THIS EVENING. WINDS WILL WEAKEN TONIGHT. IN ADDITION TO GUSTY WINDS...COMBINED SEAS OF 7 TO 9 FEET WITH A PERIOD OF 6 TO 8 SECONDS WILL CREATE STEEP WAVES AND HAZARDOUS CONDITIONS FOR SMALL CRAFT. && .SGX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FOR THE MOUNTAINS AND DESERTS UNTIL 6 PM TODAY...SEE LAXNPWSGX. WINTER WEATHER ADVISORY FOR THE SAN DIEGO COUNTY MOUNTAINS UNTIL NOON TODAY...SEE LAXWSWSGX. FREEZE WATCH FOR THE HIGH DESERT TONIGHT THROUGH SUNDAY MORNING...SEE LAXNPWSGX. GALE WARNING FOR THE COASTAL WATERS TODAY...SEE LAXMWWSGX. && PUBLIC...MOEDE AVIATION/MARINE...PG
Hazardous weather outlook, Nov 10, 3:15 AM PST, 5 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 315 AM PST SAT NOV 10 2012 CAZ042-043-048-050-055>058-060>062-PZZ750-775-102300- ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 315 AM PST SAT NOV 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT A WIND ADVISORY IN EFFECT FOR THE MOUNTAINS AND DESERTS THROUGH 6 PM FOR STRONG GUSTY WEST WINDS. GALE WARNING IN EFFECT FOR THE COASTAL WATERS THROUGH 6 PM. COLD TONIGHT. A FREEZE WATCH IS IN EFFECT FOR THE HIGH DESERTS. PATCHY FROST LIKELY IN THE COLDEST INLAND VALLEYS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY GUSTY OFFSHORE WINDS THROUGH THE MOUNTAIN PASSES INTO THE INLAND VALLEYS SUNDAY AND MONDAY. A CHANCE FOR PRECIPITATION THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. MOEDE
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 9, 6:17 PM PST | Freeze Watch | SGX | San Bernardino | 16 hr |
| Nov 10, 10:07 AM PST | Freeze Warning | SGX | San Bernardino | 23 hr |
Nearby
Small Craft Advisories in California, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.